Alert archive / Virginia / River Flood Warnings in 2018

River Flood Warning 9, NWS Blacksburg, VA

April 25, 2018Halifax County, Virginia

NWS Blacksburg, VA issued this river flood warning at Apr 25, 2018, 8:00 AM EDT for Halifax County, Virginia. It took effect at Apr 25, 2018, 2:25 PM EDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Apr 25, 2018, 8:00 AM EDT (12:00 UTC)
In effect from
Apr 25, 2018, 2:25 PM EDT
Expired
Apr 27, 2018, 4:34 PM EDT
In force
50 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
Minor

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 118 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 22.20 ft at Apr 26, 2018, 10:00 AM EDT.

actionminormoderate10203004/2504/2604/2704/28
Action stage
18 ft
Minor stage
22 ft
Moderate stage
29 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

308 
WGUS41 KRNK 251200
FLWRNK
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BLACKSBURG VA  
800 AM EDT Wed Apr 25 2018

...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...

  Dan River at South Boston affecting Halifax County

Runoff from heavy rainfall over the past two days across most of
the Dan River basin with amounts ranging from about 2 to 4 inches,
will push stages above flood stage. Minor flooding is expected 
along the lower reaches of the Dan River in Halifax County.

  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Listen to noaa weather radio or your favorite media outlet for later 
statements or warnings.

&&

VAC083-252359-
/O.NEW.KRNK.FL.W.0009.180425T1825Z-180427T2034Z/
/SBNV2.1.ER.180425T1825Z.180426T1200Z.180427T0834Z.NO/
800 AM EDT Wed Apr 25 2018

The National Weather Service in Blacksburg Va has issued a 

* Flood Warning for 
  the Dan River at South Boston
* from this afternoon until Friday afternoon
* At 07AM Wednesday the stage was 17.0 feet.
* Flood Stage is 19.0 feet. 
* Minor flooding is forecast. 
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 21.3 feet by tomorrow early afternoon.The river will 
  fall below flood stage by Friday morning.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 7 2017.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

pc
8 follow-up statements
759 
WGUS81 KRNK 251928
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
328 PM EDT Wed Apr 25 2018

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
  Counties 
  Dan River at South Boston affecting Halifax County 

Flooding is occurring or expected along the lower portions of both the 
Roanoke (Staunton) and Dan rivers. Updated forecasts show little 
change with crests on both rivers likely during the day tomorrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
The next scheduled statement will be issued this evening.

&&

VAC037-083-260327-
/O.EXT.KRNK.FL.W.0010.180425T1955Z-180428T0922Z/
/RNDV2.2.ER.180425T1955Z.180426T1800Z.180427T2122Z.NO/
328 PM EDT Wed Apr 25 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* from late this afternoon until late Friday night
* at 02PM Wednesday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Forecast to rise above flood stage by late this afternoon and 
  continue to rise to near 24.4 feet by tomorrow early afternoon. The
  river will fall below flood stage by Friday afternoon.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 25.3 
  feet on May 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-260327-
/O.EXT.KRNK.FL.W.0009.000000T0000Z-180427T1518Z/
/SBNV2.1.ER.180425T1354Z.180426T1200Z.180427T0318Z.NO/
328 PM EDT Wed Apr 25 2018

The Flood Warning continues for
  the Dan River at South Boston.
* until Friday morning. 
* at 03PM Wednesday the stage was 20.6 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.9 feet by tomorrow 
  morning. The river will fall below flood stage tomorrow late 
  evening.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 7 2017.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

pc
453 
WGUS81 KRNK 260131
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
931 PM EDT Wed Apr 25 2018

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
  Counties 
  Dan River at South Boston affecting Halifax County 

Flooding is occurring along the lower portions of both the 
Roanoke (Staunton) and Dan rivers. Updated forecasts show little 
change and both rivers are expected to crest on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued by 6AM Thursday.

&&

VAC037-083-260930-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-180429T1000Z/
/RNDV2.2.ER.180425T2015Z.180427T0000Z.180428T2200Z.NO/
931 PM EDT Wed Apr 25 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* until Sunday morning. 
* at 08PM Wednesday the stage was 22.1 feet.

* Flood stage is 21.0 feet.
* The river will continue rising to near 24.3 feet by Thursday 
  evening. The river will fall below flood stage Saturday evening.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 24.0 
  feet on Apr 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-260930-
/O.EXT.KRNK.FL.W.0009.000000T0000Z-180427T1732Z/
/SBNV2.1.ER.180425T1354Z.180426T1200Z.180427T0532Z.NO/
931 PM EDT Wed Apr 25 2018

The Flood Warning continues for
  the Dan River at South Boston.
* until Friday afternoon. 
* at 09PM Wednesday the stage was 21.5 feet.

* Flood stage is 19.0 feet.
* The river will continue rising to near 21.7 feet by Thursday  
  morning. The river will fall below flood stage early Friday 
  morning.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 7 2017.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
227 
WGUS81 KRNK 260949
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
549 AM EDT Thu Apr 26 2018

...The Flood Warning continues for the following rivers in Virginia..
  Roanoke (Staunton) River at Randolph affecting Charlotte and 
  Halifax Counties 
  Dan River at South Boston affecting Halifax County 


 Flooding is occurring along the lower portions of both the 
Roanoke (Staunton) and Dan rivers. Updated forecasts show little 
change and both rivers are expected to crest on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
 
The next scheduled statement will be issued by noon Thursday.

&&

VAC037-083-261749-
/O.CON.KRNK.FL.W.0010.000000T0000Z-180429T1000Z/
/RNDV2.2.ER.180425T2015Z.180427T0000Z.180428T2200Z.NO/
549 AM EDT Thu Apr 26 2018

the Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* until Sunday morning. 
* at 04AM Thursday the stage was 23.1 feet.

* Flood stage is 21.0 feet.
* The river will continue rising to near 24.3 feet by this evening. 
  The river will fall below flood stage Saturday evening.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 24.0 
  feet on Apr 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-261749-
/O.CON.KRNK.FL.W.0009.000000T0000Z-180427T1732Z/
/SBNV2.1.ER.180425T1354Z.180426T0900Z.180427T0532Z.NO/
549 AM EDT Thu Apr 26 2018

the Flood Warning continues for
  the Dan River at South Boston.
* until Friday afternoon. 
* at 05AM Thursday the stage was 22.1 feet.

* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by after 
  midnight tomorrow.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 7 2017.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
843 
WGUS81 KRNK 261502
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1102 AM EDT Thu Apr 26 2018

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
  Counties 
  Dan River at South Boston affecting Halifax County 


Minor flooding continues along the Dan River at South Boston, but 
the river is near crest at this time. The Roanoke River at Randolph 
is still rising and should crest later this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
The next scheduled statement will be issued Thursday evening.

&&

VAC037-083-262302-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-180429T1840Z/
/RNDV2.2.ER.180425T2015Z.180427T0000Z.180429T0640Z.NO/
1102 AM EDT Thu Apr 26 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* until Sunday afternoon. 
* at 09AM Thursday the stage was 23.6 feet.

* Flood stage is 21.0 feet.
* The river will continue rising to near 24.2 feet by this evening. 
  The river will fall below flood stage early Sunday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 24.0 
  feet on Apr 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-262302-
/O.EXT.KRNK.FL.W.0009.000000T0000Z-180427T1712Z/
/SBNV2.1.ER.180425T1354Z.180426T1400Z.180427T0512Z.NO/
1102 AM EDT Thu Apr 26 2018

The Flood Warning continues for
  the Dan River at South Boston.
* until Friday afternoon. 
* at 10AM Thursday the stage was 22.2 feet.

* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by after 
  midnight tomorrow.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 7 2017.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

PW
369 
WGUS81 KRNK 262355
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
755 PM EDT Thu Apr 26 2018

...The Flood Warning continues for the following rivers in Virginia..
  Roanoke (Staunton) River at Randolph affecting Charlotte and 
  Halifax Counties 
  Dan River at South Boston affecting Halifax County 

  Minor flooding continues along the Dan River at South Boston, but 
  the river had crested. The Roanoke River at Randolph was cresting. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
The next scheduled statement will be issued before midnight. 

&&

VAC037-083-270755-
/O.CON.KRNK.FL.W.0010.000000T0000Z-180429T1840Z/
/RNDV2.2.ER.180425T2015Z.180427T0000Z.180429T0640Z.NO/
755 PM EDT Thu Apr 26 2018

the Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* until Sunday afternoon. 
* at 6PM Thursday the stage was 23.9 feet.
* Flood stage is 21.0 feet.
* The river will continue rising to near 24.2 feet by this evening. 
  The river will fall below flood stage early Sunday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 24.0 
  feet on Apr 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-270755-
/O.CON.KRNK.FL.W.0009.000000T0000Z-180427T1712Z/
/SBNV2.1.ER.180425T1354Z.180426T1400Z.180427T0512Z.NO/
755 PM EDT Thu Apr 26 2018

the Flood Warning continues for
  the Dan River at South Boston.
* until Friday afternoon. 
* at 07PM Thursday the stage was 21.3 feet.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by after 
  midnight tonight. 
* Flood history...the crest of 22.2 feet compares to a previous crest of 22.1 
  feet on May 16 2014.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$
185 
WGUS81 KRNK 270052
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
852 PM EDT Thu Apr 26 2018

...The Flood Warning continues for the following rivers in Virginia...

  Roanoke (Staunton) River at Randolph affecting Charlotte and 
  Halifax Counties 
  Dan River at South Boston affecting Halifax County 

  Minor flooding continues along the Dan River at South Boston, but 
  the river had crested. The Roanoke River at Randolph was cresting. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
 
The next scheduled statement will be issued on Friday morning.

&&

VAC037-083-270851-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-180428T1700Z/
/RNDV2.1.ER.180425T2015Z.180426T2315Z.180428T0500Z.NO/
852 PM EDT Thu Apr 26 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* Until Saturday morning. 
* At 07PM Thursday the stage was 23.9 feet and cresting.
* Flood stage is 21.0 feet.
* The river will fall to below flood stage before daybreak on
  Saturday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 24.0 
  feet on Apr 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-270851-
/O.EXT.KRNK.FL.W.0009.000000T0000Z-180427T2141Z/
/SBNV2.1.ER.180425T1354Z.180426T1400Z.180427T0941Z.NO/
852 PM EDT Thu Apr 26 2018

The Flood Warning continues for
  the Dan River at South Boston.
* Until Friday morning. 
* At 08PM Thursday the stage was 21.1 feet.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by daybreak 
  Friday.
* Flood history...this crest compares to a previous crest of 21.6 
  feet on May 7 2017.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      
$$

Wert
692 
WGUS81 KRNK 270839
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
439 AM EDT Fri Apr 27 2018

...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
  Counties 
  Dan River at South Boston affecting Halifax County 

  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

Minor flooding continues along the lower portion of the Dan River,
with minor to moderate flooding along the lower portion of the
Roanoke River. The river has crested at both locations and will
continue to fall slowly through the weekend. 

&&

VAC037-083-271638-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-180429T0000Z/
/RNDV2.1.ER.180425T2015Z.180426T2315Z.180428T1200Z.NO/
439 AM EDT Fri Apr 27 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* until Saturday evening. 
* at 4 AM EDT Friday the stage was 23.6 feet...and falling.
* Flood stage is 21.0 feet.  Moderate flood stage is 24 feet.
* The river crested near moderate flood earlier this morning and
  is now falling. It is forecast to continue to fall to below
  flood stage Saturday morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 24.0 
  feet on Apr 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-271638-
/O.EXT.KRNK.FL.W.0009.000000T0000Z-180427T2120Z/
/SBNV2.1.ER.180425T1354Z.180426T1400Z.180427T0920Z.NO/
439 AM EDT Fri Apr 27 2018

The Flood Warning continues for
  the Dan River at South Boston.
* until this afternoon. 
* at 4 AM EDT Friday the stage was 19.2 feet...and falling.
* Flood stage is 19.0 feet.
* The river is expected to continue to fall to below flood stage
  later this morning.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural 
  land and woods.
* Flood history...this crest compares to a previous crest of 20.0 
  feet on Feb 13 2018.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879       

$$

RAB
800 
WGUS81 KRNK 271544
FLSRNK
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BLACKSBURG VA 
1144 AM EDT Fri Apr 27 2018

...The Flood Warning is cancelled for the following rivers
in Virginia...
 
  Dan River at South Boston affecting Halifax County
 
...The Flood Warning continues for the following rivers in 
Virginia...
 
  Roanoke (Staunton) River at Randolph affecting Charlotte and Halifax
  Counties 

Flooding along the Dan River has ended as stages are now below flood stage.
Minor flooding will persist along the lower Roanoke (Staunton) River 
for another day or so but stages are falling there as well.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas...the water may be much deeper 
than you think.

 Graphical forecast information is available on the internet at 
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.

 
The next scheduled statement will be issued this afternoon.

&&

VAC037-083-272344-
/O.EXT.KRNK.FL.W.0010.000000T0000Z-180430T0112Z/
/RNDV2.1.ER.180425T2015Z.180426T2315Z.180429T1312Z.NO/
1144 AM EDT Fri Apr 27 2018

The Flood Warning continues for
  the Roanoke (Staunton) River at Randolph.
* until Sunday evening. 
* at 10AM Friday the stage was 23.2 feet.
* Flood stage is 21.0 feet.
* The river will continue to fall to below flood stage by late Sunday
  morning.
* Impact...at 24.0 feet...Widespread lowland flooding in fields on 
  left bank and woods on right bank.
* Flood history...this crest compares to a previous crest of 24.0 
  feet on Apr 26 2017.

&&

LAT...LON 3695 7885 3703 7882 3702 7872 3690 7866
          3680 7863 3680 7870        

$$

VAC083-271614-
/O.CAN.KRNK.FL.W.0009.000000T0000Z-180427T2120Z/
/SBNV2.1.ER.180425T1354Z.180426T1400Z.180427T0854Z.NO/
1144 AM EDT Fri Apr 27 2018

the Flood Warning is cancelled for
  the Dan River at South Boston.
* until this afternoon. 
* at 11AM Friday the stage was 18.3 feet.
* Flood stage is 19.0 feet.
* Flood history...this crest compares to a previous crest of 19.4 
  feet on Dec 31 2015.

&&

LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
                                      

$$

pc

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 5:53 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 25, 5:53 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
553 AM EDT Wed Apr 25 2018

.SYNOPSIS...
An upper level low and related surface low pressure center will
track northeastward across our region today into tonight. A
disturbance could bring more rain during Thursday and Friday. High
pressure should arrive to provide drier conditions by the upcoming
weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 AM EDT Wednesday...

Surface low pressure across central North Carolina this morning will
rotate northeast today and reach New York by this evening. Then, the
low center lifts northeast into New England tonight.

This morning WSR-88d images showed pockets of rain lifting northward
across much of the region. The northeasterly flow is enhancing some
of the rain this morning in the east. Remnant convection to our
south weakened quickly as it encountered the stable wedge. Saturated
profiles, wet soils and light winds have lead to the development of
light mist, rain and patchy fog this morning. The cloudy, dreary and
rainy weather this morning will transition to drier and clearing
weather this afternoon in the east when the flow becomes northwest.
However in the west, upslope northwest flow will result in lingering
clouds and scattered showers. There may be enough instability in the
east this afternoon for an isolated shower or thunderstorm. Shaped
the pops this morning towards the HRRR and blended this afternoon
towards the NamDNG. A non-diurnal temperature curve was utilized
today with a slow warm up early followed by a late surge toward
sunset. High temperatures today will range from the lower 50s in the
mountains to the lower 70s in the piedmont.

Scattered upslope showers in the west will taper off this evening
into tonight as the low and the weak cold front move further away.
The combination of light winds and low level moisture may result in
some patchy fog tonight. Low temperatures tonight will vary from the
the upper 30s in the northwest mountains to the lower 50s in the
piedmont.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
As of 500 AM EDT Wednesday...

A broad trough will persist across the eastern half of the
country within which will be embedded several more vigorous
upper-level short waves or closed lows. The first one of such
will moving northeast of the area Thursday while the second one
approaches from the south and southwest. These systems are
rather compact, but capable of producing substantial QPF over a
relatively small area. Thursday will bring the lull in
precipitation as the first one moves northeast of the area and
the second one will be approaching but still be in Alabama
during the day. Clouds will likely linger and there could be
periods of drizzle and areas of fog, especially during the late
night/early morning hours with abundant low-level moisture
remaining in place Thursday night into Friday morning, the
southeast U.S. system will take a turn to the northeast and lift
through the area with a negative tilt. Dynamics may be
sufficient enough for an isolated thunderstorm, mainly across NC
or the VA Piedmont area. Rainfall amounts should be in the 1/2
to 1 inch range, which should not result in any significant
flooding, but perhaps some nuisance poor drainage flooding and
minor rises on certain rivers/creeks again, such as the Watauga
River at Sugar Grove.

As we move into Friday, the northern stream trough across the
Great Lakes will deepen and absorb the southern stream short
wave as it moves north through the Mid-Atlantic. This will
finally eradicate the area of the deeper moisture in place
throughout the earlier part of the week and bring a deepening
northwest flow aloft to the area. Upslope rain and/or snow
showers may be possible across the Alleghanys of eastern WV
Friday night and Saturday as cold advection strengthens.

Temperatures will trend from near normal at the beginning of the
period to slightly below normal over the weekend as the trough
deepens.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 500 AM EDT Wednesday...

A large area of Canadian high pressure will build across the
eastern U.S. under a slowly progressive upper ridge that will
move from the central U.S. into the eastern U.S. at the
beginning of the period. The increasingly strong upper ridge
will block any further precipitation producing systems from
reaching the area until perhaps the end of next week, with the
focus for excessive rainfall and thunderstorms focusing across
the Southern and Central Plains during most of this period.

A notable warming trend is expected through the period as the
upper ridge builds over the east and 850mb temperatures warm
from near 0C on Sunday to +16C or better by the end of the week.
This should bring highs in the 60s west to 70s east early in the
week warming to highs in the 70s west to 80s east by the end of
the period. It could well be our longest stretch of warm,
springlike weather so far this year!

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
As of 553 AM EDT Wednesday...

Poor flying conditions will continue during the taf period
with rain, and low clouds and fog. A vertically stacked low
over North Carolina this morning will move eastward today
into tonight. High pressure will continue to wedged down east
of the mountains today. Greatly varying ceilings this morning
will hinder aviation operations. Widespread IFR/LIFR conditions
will continue across the region today with a good chance of
rain at TAF sites. Pockets of fog will continue this morning
with some cooling, light winds and abundant low level moisture.
The heaviest rain this morning has been across the southwest
portion of the forecast area.

As the upper trof starts to pull away this afternoon into this
evening conditions will improve to VFR east of the Blue Ridge
but expect MVFR/IFR to linger from the Ridge westward due to
wind shifting to an upslope northwesterly direction. However,
some breaks of sun in the east may create enough instability to
get some thunder going so will mention VCTS at KLYH and KDAN
toward the end of the period.

Medium confidence in ceilings, visibilities and winds during
the taf period.

Extended Aviation Discussion...

Unsettled weather conditions should continue for the remainder
of this work week as another area of low pressure heads toward
the Mid Atlantic. MVFR/IFR ceilings along with rain showers may
take place during Thursday night and Friday. High pressure
should build overhead to bring VFR conditions for all sites by
Saturday afternoon. Good flying weather will persist through
the remainder of this weekend.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...RAB
LONG TERM...DS/RAB
AVIATION...KK
Hazardous weather outlook, Apr 25, 5:53 AM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
553 AM EDT Wed Apr 25 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-261000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
553 AM EDT Wed Apr 25 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:57 AM EDTAreal Flood AdvisoryRNKCarroll, Grayson, City of Galax3 hr
Apr 25, 10:07 AM EDTRiver Flood WarningRNKCharlotte, Halifax68 hr

Nearby

River Flood Warnings in Virginia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.